Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 22, NWS Tucson, AZ

June 3, 2008

NWS Tucson, AZ issued this red flag warning at Jun 3, 2008, 2:28 PM MST. It took effect at Jun 4, 2008, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2008, 2:28 PM MST (21:28 UTC)
In effect from
Jun 4, 2008, 11:00 AM MST
Expired
Jun 4, 2008, 9:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 032128
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
228 PM MST TUE JUN 3 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY FOR  
FIRE WEATHER ZONES 146...148 AND EASTERN 147...INCLUDING GRAHAM... 
GREENLEE...COCHISE...SANTA CRUZ...EASTERN PIMA AND EASTERN PORTIONS
OF SOUTHEAST PINAL COUNTIES...

.A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE GREAT BASIN ON
WEDNESDAY BRINGING STRONG AND GUSTY WINDS. THE COMBINATION OF
THESE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO
EXTREME FIRE DANGER RATING HAS RESULTED IN THE ISSUANCE OF A RED
FLAG WARNING FOR FIRE WEATHER ZONES 146 AND 148 AND EASTERN
147...INCLUDING GRAHAM...GREENLEE...COCHISE...SANTA CRUZ AND
EASTERN PIMA AND PINAL COUNTIES.

AZZ146-148-041300-
/O.UPG.KTWC.FW.A.0018.080604T1800Z-080605T0400Z/
/O.NEW.KTWC.FW.W.0022.080604T1800Z-080605T0400Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
228 PM MST TUE JUN 3 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA ON
WEDNESDAY FROM 11 AM UNTIL 9 PM MST.

$$

AZZ147-041300-
/O.NEW.KTWC.FW.W.0022.080604T1800Z-080605T0400Z/
ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
228 PM MST TUE JUN 3 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY 
FOR EASTERN PORTIONS OF SOUTHEAST PINAL COUNTY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA ON
WEDNESDAY FROM 11 AM UNTIL 9 PM MST.

$$
3 follow-up statements
000 
WWUS85 KTWC 040951
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
251 AM MST WED JUN 4 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY
FOR FIRE WEATHER ZONES 146...147 AND 148...INCLUDING GRAHAM...
GREENLEE...COCHISE...SANTA CRUZ...PIMA AND SOUTHEAST PINAL
COUNTIES...

.A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE GREAT BASIN TODAY
RESULTING IN STRONG AND GUSTY 20 FOOT WINDS OF 20 TO 30 MPH WITH
GUSTS TO 45 MPH. THE COMBINATION OF THESE STRONG WINDS...LOW
RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER
RATING HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING FOR ALL
OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 146...147 AND
148.

AZZ146>148-042200-
/O.CON.KTWC.FW.W.0022.080604T1800Z-080605T0400Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
251 AM MST WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING. 

A TROUGH OF LOW PRESSURE WILL DEEPEN ACROSS THE GREAT BASIN TODAY.
THIS WILL RESULT IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS
ACROSS SOUTHEAST ARIZONA BEGINNING LATE THIS MORNING AND
CONTINUING THROUGH THE AFTERNOON AND EARLY EVENING. 20 FOOT
SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS UP TO 45
MPH. THE COMBINATION OF THESE STRONG WINDS...LOW RELATIVE
HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER HAS RESULTED IN
A RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA
ON WEDNESDAY FROM 11 AM UNTIL 9 PM MST.

$$
000 
WWUS85 KTWC 042110
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST TODAY
FOR GRAHAM... GREENLEE...COCHISE...SANTA CRUZ...PIMA AND
SOUTHEAST PINAL COUNTIES...

.A TROUGH OF LOW PRESSURE CONTINUES TO MOVE ACROSS THE GREAT BASIN
TODAY RESULTING IN STRONG AND GUSTY 20 FOOT WINDS OF 20 TO 30 MPH
WITH GUSTS TO 45 MPH. THE COMBINATION OF THESE STRONG WINDS...LOW
RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER
RATING HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING FOR ALL
OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 146...147 AND
148.

AZZ146>148-050400-
/O.CON.KTWC.FW.W.0022.000000T0000Z-080605T0400Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
210 PM MST WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

A TROUGH OF LOW PRESSURE CONTINUES TO DEEPEN ACROSS THE GREAT
BASIN TODAY. THIS WILL RESULT IN STRONG AND GUSTY WEST TO
SOUTHWEST WINDS ACROSS SOUTHEAST ARIZONA CONTINUING THROUGH THIS
AFTERNOON AND EARLY EVENING. 20 FOOT SUSTAINED WINDS OF 20 TO 30
MPH ARE EXPECTED WITH GUSTS UP TO 45 MPH. THE COMBINATION OF THESE
STRONG WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME
FIRE DANGER HAS RESULTED IN A RED FLAG WARNING FOR ALL OF
SOUTHEAST ARIZONA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA
TODAY THROUGH 9 PM MST.

$$
000 
WWUS85 KTWC 050357
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
857 PM MST WED JUN 4 2008


AZZ146>148-050500-
/O.EXP.KTWC.FW.W.0022.000000T0000Z-080605T0400Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
857 PM MST WED JUN 4 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. 

AT 855 PM MST...WINDS WERE CONTINUING TO DIMINISH ACROSS SOUTHEAST
ARIZONA. WITH THIS TREND EXPECTED TO CONTINUE OVERNIGHT...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE. SOME LOCATIONS COULD STILL
SEE WINDS IN THE 15 TO 25 MPH RANGE THROUGH LATE EVENING HOURS.

WINDS ARE NOT EXPECTED TO BE AS STRONG TOMORROW. WHILE STILL GUSTY
AT TIMES...WIDESPREAD WIND VALUES ARE NOT EXPECTED TO REACH RED
FLAG LEVELS FOR THURSDAY AFTERNOON.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 3, 12:45 PM MST, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 3, 12:45 PM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
1245 PM MST TUE JUN 3 2008

.SYNOPSIS...SKIES WILL REMAIN CLOUD FREE THIS AFTERNOON AND TONIGHT
ACROSS ALL OF SOUTHEAST ARIZONA DESPITE A WEAK DISTURBANCE MOVING
ACROSS THE STATE. A STRONGER TROUGH OF LOW PRESSURE WILL MOVE TO OUR
NORTH WEDNESDAY INTO THURSDAY RESULTING IN STRONG AND GUSTY WINDS
WEDNESDAY...FOLLOWED BY COOLER TEMPERATURES THURSDAY. HIGH PRESSURE
WILL THEN SLOWLY RETURN BY THE END OF THE WEEK WITH TEMPERATURES
MODERATING TO SLIGHTLY ABOVE NORMAL VALUES.
&&

.DISCUSSION...SUNNY SKIES ACROSS ALL OF SOUTHEAST ARIZONA THIS
AFTERNOON AS UPPER GEOMETRY DEFINED BY STRONG BROAD RIDGE OVER
NORTHERN MEXICO/TEXAS AND A WEAK TROUGH OVER CALIFORNIA. THIS WEAK
DRY DISTURBANCE CONTINUES TO TRACK ACROSS THE FORECAST AREA TODAY.
HOWEVER...WINDS ARE SLOW TO RESPOND AND WILL LIKELY STAY IN CHECK
TODAY. STILL A RATHER DRY AIRMASS IN PLACE ACROSS THE AREA WITH
SURFACE DEWPOINTS...GENERALLY IN THE MID 20S ACROSS THE MAJORITY OF
VALLEY LOCATIONS.

THE MAIN FORECAST ISSUE TO DEAL WITH INVOLVES A STRONGER TROUGH THAT
WILL MOVE INTO THE GREAT BASIN TOMORROW. THIS SYSTEM WILL BRING
WINDY CONDITIONS TO THE FORECAST AREA WEDNESDAY. THE LATEST MOS
VALUES ALL INDICATE STRONG SUSTAINED SOUTHWEST WINDS AROUND 25 MPH
ACROSS TUCSON AND 30 TO 35 MPH IN COCHISE COUNTY. WE CURRENTLY HAVE
A FIRE WEATHER WATCH IN EFFECT WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR GREENLEE...GRAHAM...COCHISE...SANTA CRUZ AND EASTERN
PIMA COUNTIES. THIS STILL LOOKS ON TRACK TO VERIFY AND WILL
THEREFORE UPGRADE THIS WATCH INTO A RED FLAG WARNING VALID FROM 11
AM MST WEDNESDAY MORNING UNTIL 9 PM MST WEDNESDAY EVENING. THE
WARNING WILL ALSO INCLUDE SOUTHEAST PINAL COUNTY.

OTHERWISE...MODELS CONTINUE TO SUGGEST TROUGH AFTER TROUGH MOVING
INTO THE GREAT BASIN. IT IS RATHER ABNORMAL TO SEE THIS PATTERN...
ESPECIALLY THIS FAR SOUTH DURING THIS TIME OF YEAR. IT ONLY SERVES
TO KEEP THE UPPER RIDGE AT BAY TO OUR EAST AND KEEP AFTERNOON TEMPS
FROM GETTING TOO HOT. HOWEVER...IT IS ONLY EARLY JUNE AND THE
PATTERN WILL EVENTUALLY GIVE INTO THE MEXICAN MONSOON.

&&

.FIRE WEATHER...A TROUGH OF LOW PRESSURE WILL ENTER THE GREAT BASIN
REGION WEDNESDAY BRINGING STRONG AND GUSTY WEST TO SOUTHWEST WINDS
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE COMBINATION OF
THESE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO
EXTREME FIRE DANGER RATING HAS RESULTED IN THE ISSUANCE OF A RED
FLAG WARNING FOR FIRE WEATHER ZONES 146...EASTERN 147 AND 148
INCLUDING GRAHAM...GREENLEE...COCHISE...SANTA CRUZ...EASTERN PIMA
AND SOUTHEAST PINAL COUNTIES FROM 11 AM MST WEDNESDAY MORNING
THROUGH 9 PM MST WEDNESDAY EVENING. THIS TROUGH WILL TRACK EAST
THROUGH THE ROCKIES AND INTO THE PLAINS THURSDAY. EASTERN FIRE
WEATHER ZONE 148 AND 146 WILL EXPERIENCE STRONG WINDS AGAIN THURSDAY
ON THE BACKSIDE OF THIS EXITING TROUGH.

&&

.AVIATION...SUNNY SKIES THIS AFTERNOON AND CLEAR SKIES EXPECTED
TONIGHT. A LOW PRESSURE TROUGH WILL DEEPEN OVER THE GREAT BASIN
REGION WEDNESDAY RESULTING IN STRONG AND GUSTY WEST TO SOUTHWEST
WINDS. EXPECT SUSTAINED SURFACE WINDS OF 15 TO 20 MPH KTS FROM
TUCSON WEST...AND 20 TO 25 KTS WITH GUSTS TO 40 MPH EAST OF TUCSON
WEDNESDAY AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT
FROM 11 AM MST WEDNESDAY MORNING THROUGH 9 PM MST WEDNESDAY EVENING
FOR FIRE WEATHER ZONES 146...EASTERN 147 AND 148...INCLUDING THE COUNTIES
OF GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...EASTERN PIMA AND SOUTHEAST
PINAL.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 3, 4:32 AM MST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
432 AM MST TUE JUN 3 2008

AZZ019-030-033>035-040000-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
432 AM MST TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WEDNESDAY
WILL RESULT IN STRONG AND GUSTY WINDS ACROSS FAR SOUTHEAST
ARIZONA. SUSTAINED 20-FOOT WINDS OUT OF THE WEST TO SOUTHWEST
BETWEEN 15 AND 25 MPH ARE EXPECTED WITH THIS SYSTEM...WITH GUSTS
AS HIGH AS 45 MPH IN THE AFTERNOON. IN ADDITION TO THE STRONG
WINDS...RELATIVE HUMIDITIES ARE EXPECTED TO DIP INTO THE SINGLE
DIGITS TO LOWER TEENS. WITH THE EXPECTED COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE
DANGER RATING...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
GRAHAM...GREENLEE...COCHISE...SANTA CRUZ AND EASTERN PIMA
COUNTIES...FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:20 PM MSTWind AdvisoryTWC30 hr

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.